MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29981
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, at the end of an unknown procedure, a flexor ansel guiding sheath separated at the hub upon removal of the device from the patient's groin.Upon trying to then remove the shaft of the device, using a clamp, the device unraveled and approximately ten centimeters of the sheath separated from the distal end of the shaft.The device was removed from the patient in its entirety.No harm was done to the patient.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.Additional information has been requested, but is unavailable at this time.
 
Event or Problem Description
Additional information was received on 13aug2020 noting that the patient was described to have calcified vessels, and scar tissue at the groin.The dilator was not in place with the separation occurred.However, a wire guide was present in the lumen of the device, no resistance was felt during insertion or removal.The patient did not experience any blood loss.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Brief description: as reported, at the end of an unknown procedure, a flexor ansel guiding sheath separated at the hub upon removal of the device from the patient's groin.Upon trying to then remove the shaft of the device, using a clamp, the device unraveled and approximately ten centimeters of the sheath separated from the distal end of the shaft.The device was removed from the patient in its entirety.No harm was done to the patient.Additional information was received on 13aug2020 noting that the patient was described to have calcified vessels, and scar tissue at the groin.The dilator was not in place with the separation occurred.However, a wire guide was present in the lumen of the device, no resistance was felt during insertion or removal.The patient did not experience any blood loss.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, quality control data, and specifications.One device was returned for investigation.One 5fr kcfw was received used with biomatter present.Inspection found the hub separated from the sheath.The flare was separated from the sheath and was not returned.Clamp compressions were noted at the points of separation and the sheath material was jagged and frayed.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings -if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Precautions: -while inserting, manipulating or withdrawing a device through the sheath, always maintain sheath position.Sheath removal: 1.Insert a wire guide until its tip extends at least 10cm past the tip of the sheath.2.Remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.3.Remove the wire guide.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the evaluation, the cause of this complaint is patient anatomy as it was reported that the access point was scarred and the vessel was calcified and use error as the dilator was not reinserted.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10407087
Report Number1820334-2020-01493
Device Sequence Number2476559
Product Code DYB
UDI-Device Identifier00827002299818
UDI-Public(01)00827002299818(17)230617(10)13252339
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2023
Device Model NumberG29981
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL1-HC
Device Lot Number13252339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer08/13/2020
09/28/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date09/04/2020
10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1